×

Qualitative properties of trajectories of control systems: a survey. (English) Zbl 0951.49003

Summary: We present a unified approach to a complex of related issues in control theory, one based to a great extent on the methods of nonsmooth analysis. The issues include invariance, stability, equilibria, monotonicity, the Hamilton-Jacobi equation, feedback synthesis, and necessary conditions.

MSC:

49-02 Research exposition (monographs, survey articles) pertaining to calculus of variations and optimal control
49J52 Nonsmooth analysis
34A60 Ordinary differential inclusions
49K15 Optimality conditions for problems involving ordinary differential equations
93B03 Attainable sets, reachability
49L20 Dynamic programming in optimal control and differential games
49N35 Optimal feedback synthesis
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] J.-P. Aubin, Viability theory.Birkhauser, Boston, 1991. · Zbl 0755.93003
[2] J.-P. Aubin and A. Cellina, Differential inclusions.Springer-Verlag, New York, 1984.
[3] M. Bardi and P. Soravia, Hamilton-Jacobi equations with singular boundary conditions on a free boundary and applications to differential games.Trans. Am. Math. Soc. 325 (1991), 205–229. · Zbl 0732.35013
[4] G. Barles, Discontinuous viscosity solutions of first-order Hamilton-Jacobi equations: a guided visit.Nonlinear Analysis 20 (1993), 1123–1134. · Zbl 0816.35081
[5] E. N. Barron and R. Jensen, Optimal control and semicontinuous viscosity solutions.Proc. Am. Math. Soc. 113 (1991), 397–402. · Zbl 0741.49010
[6] –, Semicontinuous viscosity solutions for Hamilton-Jacobi equations with convex Hamiltonians.Commun. Partial Diff. Equ. 15 (1990), 1713–1742. · Zbl 0732.35014
[7] S. H. Benton, Jr., The Hamilton-Jacobi equation: a global approach.Academic Press, New York, 1977. · Zbl 0418.49001
[8] L. D. Berkovitz, Characterizations of the values of differential games.Appl. Math. Optim. 27 (1988), 177–183. · Zbl 0647.90108
[9] –, Optimal feedback controls.SIAM J. Control Optim. 27 (1989), 991–1007. · Zbl 0684.49008
[10] N. P. Bhatia and G. P. Szego, Stability theory of dynamical systems.Springer-Verlag, Berlin, 1970.
[11] F. Browder, The fixed point theory of multivalued mappings in topological vector spaces.Math. Ann. 177 (1968), 283–301. · Zbl 0176.45204
[12] R. Bulirsh and H. J. Pesh, The maximum principle, Bellman’s equation, and Carathéodory’s work.J. Optim. Theory Appl. 80 (1994), 199–225. · Zbl 0798.49001
[13] P. Cannarsa and G. Da Prato, Second-order Hamilton-Jacobi equations in infinite dimensions.SIAM J. Control Optim. 29 (1991), 474–492. · Zbl 0737.49020
[14] P. Cannarsa and H. Frankowska Value function and optimality conditions for semilinear control problems.Appl. Math. Optim. 26 (1992), 139–169. · Zbl 0765.49001
[15] P. Cannarsa and M. Soner, Generalized one-sided estimates for solutions of Hamilton-Jacobi equations and applications.Nonlinear Anal. 13 (1989), 305–323. · Zbl 0681.49030
[16] F. H. Clarke, Generalized gradients and applications.Trans. Am. Math. Soc.,205 (1975), 247–262. · Zbl 0307.26012
[17] –, Solutions périodiques des équations hamiltoniennes.Compt. Rend. Acad. Sci. Paris 287 (1978), 951–952. · Zbl 0422.35005
[18] –, Optimal control and the true Hamiltonian.SIAM Rev. 21 (1979), 157–166. · Zbl 0408.49025
[19] –, The applicability of the Hamilton-Jacobi verification technique. In Proceedings of the IFIP Conference (New York, 1981), pp. 88–94, System Modeling and Optimization.Springer-Verlag, Berlin, New York, 1982.
[20] –, On Hamiltonian flows and symplectic transformations.SIAM J. Control Optim. 20 (1982), 355–359. · Zbl 0506.58012
[21] –, Hamiltonian trajectories and local minima of the dual action.Trans. Am. Math. Soc. 287 (1985), 239–251. · Zbl 0596.49030
[22] –, Perturbed optimal control problems.IEEE Trans. Autom. Control 31 (1986), 535–542. · Zbl 0587.49026
[23] –, Hamiltonian analysis of the generalized problem of Bolza.Trans. Am. Math. Soc. 301 (1987), 385–400. · Zbl 0621.49011
[24] –, Optimization and nonsmooth analysis. Classics in Applied Mathematics, Vol. 5,Society for Industrial and Applied Mathematics, Philadelphia, 1990. (Originally published byWiley Interscience, New York, 1983.) · Zbl 0582.49001
[25] F. H. Clarke, Methods of dynamic and nonsmooth optimization. CBMS-NSF Regional Conference Series in Applied Mathematics, Vol. 57,Society for Industrial and Applied Mathematics, Philadelphia, 1989. · Zbl 0696.49003
[26] –, A decoupling principle in the calculus of variations.J. Math. Anal. Appl. 172 (1993), 92–105. · Zbl 0795.49018
[27] F. H. Clarke and J.-P. Aubin, Monotone invariant solutions to differential inclusions.J. London Math. Soc. 16 (1977), No. 2, 357–366. · Zbl 0405.34049
[28] F. H. Clarke and Yu. S. Ledyaev, Mean value inequalities in Hilbert space.Trans. Am. Math. Soc. 344 (1994), 307–324. · Zbl 0803.49018
[29] F. H. Clarke, Mean value inequalities.Proc. Am. Math. Soc. (in press). · Zbl 0856.49017
[30] F. H. Clarke and P. D. Loewen, The value function in optimal control: sensitivity, controllability, and time-optimality.SIAM J. Control Optim. 24 (1986), 243–263. · Zbl 0601.49020
[31] F. H. Clarke and R. B. Vinter, Local optimality conditions and Lipschitzian solutions to the Hamilton-Jacobi equation.SIAM J. Control Optim. 21 (1983), 856–870. · Zbl 0528.49019
[32] –, The relationship between the maximum principle and dynamic programming.SIAM J. Control Optim. 25 (1987), 1291–1311. · Zbl 0642.49014
[33] –, Optimal multiprocesses.SIAM J. Control Optim. 27 (1989), 1072–1091. · Zbl 0684.49007
[34] F. H. Clarke and P. R. Wolenski, The sensitivity of optimal control problems to time delay.SIAM J. Control Optim. 29 (1991), 1176–1214. · Zbl 0769.49022
[35] F. H. Clarke, Necessary conditions for functional differential inclusions (to appear). · Zbl 0877.49022
[36] F. H. Clarke, Control of systems to sets and their interiors.J. Optim. Theory Appl. (to appear). · Zbl 0843.93009
[37] F. H. Clarke, Yu. S. Ledyaev, and R. J. Stern, Fixed points and equilibria in nonconvex sets.Nonlinear Analysis (to appear). · Zbl 0840.49010
[38] F. H. Clarke, Yu. S. Ledyaev, R. J. Stern, and P. R. Wolenski, Subdifferential and nonlinear analysis (monograph in preparation).
[39] F. H. Clarke, Yu. S. Ledyaev, and A. I. Subbotin, Universal feedback controls (to appear).
[40] F. H. Clarke, Yu. S. Ledyaev, and P. R. Wolenski, Proximal analysis and minimization principles (to appear). · Zbl 0865.49015
[41] F. H. Clarke, P. D. Loewen, and R. B. Vinter, Differential inclusions with free time.Ann. Inst. H. Poincaré, Anal. Nonlinéaire 5 (1988), 573–593. · Zbl 0672.49019
[42] F. H. Clarke, R. J. Stern, and P. R. Wolenski, Subgradient criteria for monotonicity, the Lipschitz condition, and convexity.Can. J. Math. 45 (1993), 1167–1183. · Zbl 0810.49016
[43] F. H. Clarke, Proximal smoothness and the lower 2 property (to appear). · Zbl 0881.49008
[44] B. Cornet, Euler characteristics and fixed-point theorems (to appear). · Zbl 1023.47031
[45] M. G. Crandall, H. Ishii, and P.-L. Lions, User’s guide to viscosity solutions of second-order partial differential equations.Bull. Am. Math. Soc. 27 (1992), 1–67. · Zbl 0755.35015
[46] M. G. Crandall and P.-L. Lions, Viscosity solutions of Hamilton-Jacobi equations.Trans. Am. Math. Soc. 277 (1983), 1–42. · Zbl 0599.35024
[47] K. Deimling, Multivalued differential equations.De Gruyter, Berlin, 1992. · Zbl 0760.34002
[48] M. A. H. Dempster and J. J. Ye, Necessary and sufficient optimality conditions for control of piecewise deterministic Markov processes.Stochast. Stochast. Rep. 40 (1992), 125–145. · Zbl 0762.93080
[49] A. F. Filippov, Differential equations with discontinuous right-hand sides.Kluwer, 1988. · Zbl 0664.34001
[50] W. H. Fleming and H. M. Soner Controlled Markov processes and viscosity solutions.Springer-Verlag, New York, 1993.
[51] H. Frankowska, Hamilton-Jacobi equations: viscosity solutions and generalized gradients.J. Math. Anal. Appl. 141 (1989), 21–26. · Zbl 0727.35028
[52] –, Lower semicontinuous solutions of the Hamilton-Jacobi equation.SIAM J. Control Optim. 31 (1993), 257–272. · Zbl 0796.49024
[53] H. G. Guseinov, A. I. Subbotin, and V. N. Ushakov, Derivatives for multivalued mappings with applications to game-theoretical problems of control.Probl. Control. Inform. Theory 14 (1985), 155–167. · Zbl 0593.90095
[54] Kh. Guseinov and V. N. Ushakov, Strongly and weakly invariant sets with respect to differential inclusions.Differ. Uravn. 26 (1990), 1888–1894.
[55] G. Haddad, Monotone trajectories of differential inclusions and functional differential inclusions with memory.Israel J. Math. 39 (1981), 83–100. · Zbl 0462.34048
[56] U. G. Haussman, Generalized solutions of the Hamilton-Jacobi equation of stochastic control.SIAM J. Control. Optim. 32 (1994), 728–743. · Zbl 0806.93057
[57] D. Havelock, A generalization of the Hamilton-Jacobi equation. Master’s thesis (supervisor F. H. Clarke).University of British Columbia, 1977.
[58] A. D. Ioffe, Proximal analysis and approximate subdifferentials.J. London Math. Soc. 41 (1990), 175–192. · Zbl 0725.46045
[59] N. N. Krasovskii, Differential games, approximation and formal models.Math. USSR Sbornik 35 (1979), 795–822. · Zbl 0439.90114
[60] –, The control of dynamic systems. (Russian)Nauka, Moscow, 1986. · Zbl 0615.93001
[61] N. N. Krasovskii and A. I. Subbotin, Positional differential games. (Russian)Nauka, Moscow, 1974. (French translation: Jeux Différentiels.Editions MIR, Moscow, 1979. Revised English translation: Game-theoretical control problems.Springer-Verlag, New York, 1988.)
[62] V. F. Krotov, Global methods in optimal control theory. In Advances in nonlinear dynamics and control: a report from Russia, pp. 76–121, vol. 17,Birkhauser, Boston, 1993. · Zbl 0883.49016
[63] P. D. Loewen, Parameter sensitivity in stochastic optimal control.Stochastics 22 (1987), 1–40. · Zbl 0629.93079
[64] –, Optimal control via nonsmooth analysis.CRM Proceedings and Lecture Notes, Vol. 2,American Mathematical Society, Providence, 1993. · Zbl 0874.49002
[65] P. D. Loewen and R. T. Rockafellar, The adjoint arc in nonsmooth optimization.Trans. Am. Math. Soc.,325 (1991), 39–72. · Zbl 0734.49009
[66] –, Optimal control of unbounded differential inclusions.SIAM J. Control Optim. 32 (1994), 442–470. · Zbl 0823.49016
[67] J. Mawhin and M. Willem, Critical point theory and Hamiltonian systems.Springer-Verlag, New York, 1989. · Zbl 0676.58017
[68] B. Mordukhovich, Metric approximations and necessary conditions for general classes of nonsmooth extremal problems. (Russian)Dokl. Akad. Nauk SSSR 254 (1980), 1072–1076. · Zbl 0491.49011
[69] –, Lipschitzian stability of constraint systems and generalized equations.Nonlinear Anal. 22 (1994), 173–206. · Zbl 0805.93044
[70] D. Offin, A Hamilton-Jacobi approach to the differential inclusion problem. Master’s thesis (supervisor F. H. Clarke),University of British Columbia, 1979.
[71] R. T. Rockafellar, Extensions of subgradient calculus with applications to optimization.Nonlinear Anal. 9 (1985), 665–698. · Zbl 0593.49013
[72] –, Dualization of subgradient conditions for optimality.Nonlinear Anal. 20 (1993), 627–646. · Zbl 0786.49012
[73] J. D. L. Rowland and R. B. Vinter, Construction of optimal feedback controls.Syst. Control Lett. 16 (1991), 357–367. · Zbl 0736.49020
[74] O. Roxin, Stability in general control systems.J. Differ. Equ. 1 (1965), 115–150. · Zbl 0143.32302
[75] D. Shevitz and B. Paden, Lyapounov stability theory of nonsmooth systems.IEEE Trans. Autom. Control 39 (1994), 1910–1913. · Zbl 0814.93049
[76] A. I. Subbotin, A generalization of the basic equation of the theory of differential games.Sov. Math. Dokl. 22 (1980), 358–362. · Zbl 0467.90095
[77] –, Generalization of the main equation of differential game theory.J. Optim. Theory Appl. 43 (1984), 103–133. · Zbl 0517.90100
[78] –, On a property of the subdifferential. (Russian)Mat. Sbornik 182 (1991), 1315–1330. (English translation:Math. USSR Sbornik 74 (1993), 63–78.)
[79] –, Minimax inequalities and Hamilton-Jacobi equations. (Russian)Nauka, Moscow, 1991. (English translation to appear).
[80] A. I. Subbotin, Continuous and discontinuous solutions of boundary-value problems for first-order partial differential equations. (Russian)Dokl. Ross. A.N. 323 (1992). · Zbl 0787.35022
[81] A. I. Subbotin, Viable characteristics of Hamilton-Jacobi equations (to appear).
[82] N. N. Subbotina, The maximum principle and the superdifferential of the value function.Probl. Control Inform. Theory 18 (1989), 151–160. · Zbl 0684.49009
[83] R. B. Vinter, New results on the relationship between dynamic programming and the maximum principle.Math. Control Signals Syst. 1 (1988), 97–105. · Zbl 0656.49008
[84] R. B. Vinter, Uniqueness of solutions to the Hamilton-Jacobi equation: a system theoretic proof.Syst. Control Lett. (to appear). · Zbl 0874.49024
[85] –, Convex duality and nonlinear optimal control.SIAM J. Control Optim. 31 (1993), 518–538. · Zbl 0781.49012
[86] R. Yue, On the properties of Bellman’s function in time optimal control problems (to appear).
[87] V. M. Zeidan, Sufficiency conditions with minimal regularity assumptions.Appl. Math. Optim. 20 (1989), 19–31. · Zbl 0681.49021
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.